Alert archive / Maryland / Flash Flood Warnings in 2003
Flash Flood Warning 270, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Sep 1, 2003, 5:38 PM EDT for Garrett County, Maryland. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2003, 5:38 PM EDT (21:38 UTC)
- Expired
- Sep 1, 2003, 8:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Garrett County, MD
The radar
The Pittsburgh radar (KPBZ), 137 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 012142 FFWPBZ MDC023-020045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 538 PM EDT MON SEP 1 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... GARRETT COUNTY IN MARYLAND * UNTIL 845 PM EDT * AT 538 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED ONE INCH OF RAIN HAS FALLEN IN THE PAST HOUR NEAR GORMAN. RAPID STREAM RISES CAN BE EXPECTED ALONG NYDEGGER RUN FLOWING UNDER ROUTE 560 INTO GORMAN. * OTHER LOCATIONS IN THE WARNING INCLUDE...MOUNTAIN LAKE PARK... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 2:52 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Sep 1, 2:52 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 252 PM EDT MON SEP 1 2003 1ST BATCH OF HEAVY RAIN MOVING THROUGH EASTERN PORTIONS OF FA ATTM WITH NEXT SHORT WV MOVING INTO WESTERN PORTION WITH NEXT BATCH. MESOETA BEGINS TO TAPER OFF TO SCATTERED SHOWERS IN THE NW TIER BY LATE MORNING AS NEXT LOW MOVES OFF. WILL EXTEND FLOOD WATCH TIL 11 AM IN ACCORD WITH THIS AND ANY RUNOFF THAT IS STILL ONGOING. MAY BE SOME BREAK IN THE POPS TUESDAY NIGHT AS FRONT SAGS TO SOUTH...BUT THEN RETURNS AS REMAINS OF TROPICAL SYSTEM MOVES UP THE MISSISSIPPI AND OHIO VALLEYS. FOR NOW WENT WITH HIGH CHC POPS FOR WED AND WED NIGHT AND CHCS ALONG OUR SE TIER FOR THURS. BEYOND THURS MUCH DEPENDS ON FUTURE COURSE OF FABIAN AND WHAT IS COMING UP ALONG THE SOUTHEAST GULF ACCORDING TO GFS. TEMPS SIMILAR TO FWC MOS GUIDANCE BUT DID NOT GO AS HIGH FOR MAXS TOMORROW COUNTING ON CLOUD COVER AND RAIN. PIT 65 76 63 76 / 90 80 50 50 HLG 65 77 63 76 / 90 80 50 50 MGW 67 77 65 78 / 70 70 50 50 ZZV 65 77 64 77 / 90 80 50 50 PHD 65 76 64 77 / 90 80 50 50 FKL 61 72 59 73 / 90 80 40 50 DUJ 60 72 59 73 / 90 80 40 50 LBE 65 77 63 76 / 90 80 50 50 BTP 63 73 61 75 / 90 80 50 50 IDI 63 73 61 75 / 90 80 50 50 ODM 65 73 60 73 / 70 60 60 50 .PBZ... MD...FLOOD WATCH UNTIL 1100 AM EDT TUESDAY FOR ZONE MDZ001. OH...FLOOD WATCH UNTIL 1100 AM EDT TUESDAY FOR ZONES OHZ039>041... OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH UNTIL 1100 AM EDT TUESDAY FOR ZONES PAZ007>009... PAZ013>016...PAZ020>023...PAZ029>032. WV...FLOOD WATCH UNTIL 1100 AM EDT TUESDAY FOR ZONES WVZ001>004... WVZ012...WVZ021>023...WVZ041.
Hazardous weather outlook, Sep 1, 5:55 AM EDT, 11 hours 43 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-010945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 555 AM EDT MON SEP 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OHIO HEADWATERS AREA. RAIN AMOUNTS OVER 1.50 INCHES MAY OCCUR AND THIS AMOUNT CAN CAUSE FLOODING ALONG SMALL STREAMS AND IN OTHER AREAS WITH POOR DRAINAGE. THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS EAST CENTRAL OHIO, MAINLY DURING THE AFTERNOON AND EVENING HOURS, WITH THE MAIN THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THERE MAY CONTINUE TO BE THE THREAT OF HEAVY RAIN AND ISOLATED SEVERE THUNDERSTORMS TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
Nearby
Flash Flood Warnings in Maryland, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.